MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.555S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of event is unknown.Date of implant is unknown.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device history records review was completed for part# 04.004.555s, lot# 6826662.Manufacturing location: monument, manufacturing date: dec 05, 2011, expiry date: oct 31, 2020.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Component parts reviewed: part 21012 bp80 lot: 6706312 reviewed.Raw material for titanium received from supplier perryman company.Certificate of test for titanium ingot received from perryman meets specification.Raw material receiving/putaway checklist meets requirements.Inspection sheet for in-process acceptance meet specification.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent initial surgery for the insertion of a tibial nail.Post-operative, patient had bone infection and non-union.A hardware removal and revision surgery was performed on (b)(6) 2018.An 11 mm ti cannulated tibial nail and four (4) 5.0 mm ti locking screws were removed successfully and all intact.The revision surgery entailed the insertion of an antibiotic nail until the bone infection clears and will eventually be replaced with another tibial nail.There were no surgical delays, surgery was completed successfully and the patient outcome was reported as stable.This report is for one (1) 11 mm ti cannulated tibial nail-ex/375 mm-sterile.This is report 1 of 5 for (b)(4).

Brand Name
11MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7402415
Report Number2939274-2018-51497
Device Sequence Number1718003
Product Code JDS
UDI-Device Identifier10886982084538
UDI-Public(01)10886982084538(17)201031(10)6826662
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number04.004.555S
Device Catalogue Number04.004.555S
Device Lot Number6826662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight108